MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HCV REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HCV REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6801325
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report discordant false negative anti-hcv results were obtained from a single donor sample when using vitros anti-hcv reagent lot 5640 on a vitros 3600 immunodiagnostic system.The results were considered discordant when compared to repeat testing on the donor sample.Donor sample results of 0.54, 0.53, 0.67 and 0.57 s/c (negative) vs expected result of reactive.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The discordant negative vitros anti-hcv results were not reported from the laboratory.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that discordant false negative anti-hcv results were obtained from a single donor sample when using vitros anti-hcv reagent lot 5640 on a vitros 3600 immunodiagnostic system.The results were considered discordant when compared to repeat testing on the donor sample.The definitive assignable cause of the event could not be determined.Vitros ahcv reagent lot 5640 was a new reagent on the vitros 3600 immunodiagnostic system at the time of the event and qc fluid results on the day of the event were within the correct instructions for use (ifu) interpretation (non-reactive control results were non-reactive and reactive control results were reactive) indicating acceptable accuracy.The customer started using three different ahcv lot 5460 reagent packs across two different instruments and when repeating the donor sample on the new reagent packs, the customer obtained a reactive and borderline result.A review of the customers new pack of vitros ahcv lot 5640 qc fluid results on instrument j2 following the borderline and reactive result obtained, were within the correct ifu interpretation (non-reactive control results were non-reactive and reactive control results were reactive) indicating acceptable accuracy.Therefore, it is possible that the false negative anti-hcv results were isolated to vitros ahcv reagent lot 5640, pack id 4077, although this cannot be confirmed.Within run precision testing carried out after the event indicated acceptable instrument performance.However, as no precision testing was performed at the time of the event, an instrument issue cannot be ruled out as a contributor to this event.Pre-analytical sample processing could not be ruled out as a contributing factor as it was not possible to establish if the customer was following the sample collection device manufacture's recommendation for sample centrifugation.Improper pre-analytical sample handling could have contributed to this event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.Continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros ahcv lot 5640.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HCV REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20126325
Report Number3007111389-2024-00169
Device Sequence Number20682264
Product Code MZO
UDI-Device Identifier10758750001095
UDI-Public(01)10758750001095(17)241114(11)240316(10)5640
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2024
Device Catalogue Number6801325
Device Lot Number5640
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Initial Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown